Hail, Real
- When
- May 25, 8:50 PM CST
- Where
- Real County, 14.44 mi NNE of Vance
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 30.020, -99.930
Hail was reported at Camp Eagle.
Thunderstorms developed over the higher terrain Monday evening and moved east-southeast across the southwestern half of our area into early Tuesday morning. wind gusts up to 60 mph and locally heavy rainfall amounts in excess of three inches.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS EWX wrote it up.
Thunderstorms developed over the higher terrain Monday evening and moved east-southeast across the southwestern half of our area into early Tuesday morning. Pulse-severe thunderstorms produced pea to penny size hail...wind gusts up to 60 mph and locally heavy rainfall amounts in excess of three inches.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at May 25, 7:18 PM CST, 1 hour 32 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 818 PM CDT MON MAY 25 2009 .UPDATE... CONVECTION OUT WEST. && .DISCUSSION... STRONG THUNDERSTORMS ARE MOVING SLOWLY THROUGH VAL VERDE COUNTY. HEAVY RAIN HAS LED TO FLASH FLOOD WARNING IN WESTERN PART OF THE COUNTY. EXPECT THESE STORMS TO CONTINUE FOR THE NEXT FEW HOURS...AND THEN THINGS SHOULD SETTLE DOWN ONCE WE LOSE DAY TIME HEATING. HAVE ADJUSTED GRIDS TO ACCOUNT FOR POPS...WEATHER...AND QPF. HOWEVER...THESE CHANGES HAVE NO EFFECT ON ZONES. WILL MAKE SOME MANUAL CHANGES TO VAL VERDE ZONE AND HAVE NEW PRODUCT OUT SHORTLY. && .PREV DISCUSSION... /ISSUED 646 PM CDT MON MAY 25 2009/ AVIATION... I-35 CORRIDOR TERMINALS FEW ISOLD SHOWERS TIL 01Z OTHERWISE VFR. SOME PATCHY MVFR CIGS MAY DEVELOP KAUS TERMINAL BETWEEN 10Z AND 13Z. WIDELY SCATTERED SHOWERS AND THUNDERSTORMS DEVELOPING TUESDAY AFTERNOON WILL LOCALLY LOWER CIGS AND VSBYS. PREV DISCUSSION... /ISSUED 415 PM CDT MON MAY 25 2009/ DISCUSSION... S/W TROF TRACKING EAST FROM THE BIG BEND IS EXPECTED TO SLOWLY LOOSE SOME AMPLITUDE AS IT MOVES INTO THE WEAK RIDGE OVER SOUTH CENTRAL TEXAS...LEFT IN WAKE OF SATURDAY AND SUNDAYS WEATHER SYSTEMS. THIS S/W TROF IS EXPECTED TO HAVE ENOUGH ENERGY TO TRIGGER WIDELY SCATTERED SHOWERS NEAR THE RIO GRANDE TO THE RIO GRANDE PLAINS AND POSSIBLY THE WESTERN AND NORTHERN HILL COUNTRY THIS EVENING...SO WILL CONTINUE WITH POSSIBLE SHOWERS OVER THE WEST PART OF SOUTH CENTRAL TEXAS THIS EVENING. AS THE AREA OF LOW PRESSURE OVER MISSOURI LIFTS NORTHWARD TONIGHT AND TUESDAY...A WEAKENED HEIGHT FIELD WILL EVOLVE SOUTHWEST OF THIS WEATHER SYSTEM TO WEST TEXAS TONIGHT AND TUESDAY. THIS LATE MAY PATTERN WILL FAVOR A CHANCE OF RAIN FOR THE NEXT FEW DAYS ACROSS SOUTH CENTRAL TEXAS...AS A SERIES OF S/W TROFS MOVE FROM WEST TEXAS TO THE GREAT PLAINS. FOR TUESDAY THROUGH WEDNESDAY...WITH THE PATHWAY OPEN FOR MORE S/W ENERGY TO COME FROM THE WEST...WILL CONTINUE THE CHANCE OF SHOWERS AND THUNDERSTORMS BEGINNING TUESDAY AFTERNOON AND CONTINUING TUESDAY NIGHT AND WEDNESDAY. WITH THE SLOW MOVEMENT OF THE S/W TROF...SOME LOCALLY HEAVY RAIN IS POSSIBLE AGAIN LATE TUESDAY THROUGH WEDNESDAY. SHOWED A SPECIAL WEATHER STATEMENT FOR THIS WEATHER SYSTEM TUESDAY THROUGH WEDNESDAY. FORECASTS FOR THURSDAY SHOW THE STORM TRACK SHIFTING A LITTLE FURTHER SOUTH...AS S/W ENERGY COMES ACROSS SOUTH CENTRAL TEXAS FROM THE WEST AND NORTHWEST. IF THE WESTERLIES MAKE THIS TYPE OF PATTERN...THERE IS ENOUGH SUPPORT TO BRING A LATE MAY COOL FRONT ACROSS THE AREA ON THURSDAY TO EARLY FRIDAY. THIS BRINGS TO FOCUS A CHANCE OF SHOWERS OR THUNDERSTORMS THURSDAY. ON FRIDAY A TRANSITION TO MORE STABLE CONDITIONS IS EXPECTED IN WAKE OF THE 500-HPA TROF THAT PASSES EAST OF SOUTH CENTRAL TEXAS. LEFT ISOLATED SHOWERS FOR FRIDAY OVER THE EXTREME SOUTH AND SOUTHWEST PART OF SOUTH CENTRAL TEXAS. FORECASTS STILL SHOW A RIDGE DEVELOPING OVER THE AREA LATE FRIDAY THROUGH SATURDAY. THIS WOULD BE A WEAK RIDGE...EVEN FOR A LATE MAY SETTING...YET CONTINUES TO SHOW IN THE FORECAST SOLUTIONS AND FITS THE 2009 SPRING TRENDS. FOR SATURDAY MAY 30TH...WILL CONTINUE WITH MOSTLY SUNNY CONDITIONS WITH WARM AFTERNOON HIGHS. ON SUNDAY MAY 31...HEIGHT FIELD WEAKENS FROM THE WEST AGAIN IN A TREND THAT COULD CONTINUE THROUGH MONDAY... JUNE 1ST. THIS TYPE OF PATTERN WOULD INDICATE WIDELY SCATTERED SHOWERS OVER THE WEST PART OF THE AREA SUNDAY EVENING. THERE IS A SLIGHT CHANCE OF SHOWERS OVER THE EAST PART OF THE AREA MONDAY...JUNE 1ST...AS A WEAK 700 TO 300-HPA TROF MOVES FROM CENTRAL TEXAS TO LOUISIANA. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 71 92 69 88 68 / 10 20 40 50 30 AUSTIN BERGSTROM INTL AIRPORT 68 92 67 88 65 / 10 20 40 50 30 NEW BRAUNFELS MUNI AIRPORT 68 93 69 88 66 / 10 20 40 50 30 BURNET MUNI AIRPORT 69 91 67 86 65 / 20 20 40 40 20 DEL RIO INTL AIRPORT 71 96 71 92 70 / 40 20 40 20 30 GEORGETOWN MUNI AIRPORT 71 92 68 87 65 / 10 20 40 40 30 HONDO MUNI AIRPORT 68 92 70 89 66 / 10 20 40 40 30 SAN MARCOS MUNI AIRPORT 68 93 68 88 67 / 10 20 40 50 30 LA GRANGE - FAYETTE REGIONAL 70 92 70 88 69 / 10 20 20 50 30 SAN ANTONIO INTL AIRPORT 71 92 71 88 68 / 10 20 40 50 30 STINSON MUNI AIRPORT 70 93 71 89 68 / 10 20 40 50 30 && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && 05/02
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 527 AM CDT MON MAY 25 2009 TXZ171>173-183>194-202>209-217>225-228-261030- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 527 AM CDT MON MAY 25 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... A STORM SYSTEM WILL APPROACH THE REGION ON TUESDAY. THIS SYSTEM WILL BRING A CHANCE FOR SHOWERS AND THUNDERSTORMS TUESDAY NIGHT AND WEDNESDAY. SOME OF THESE STORMS MAY BE SEVERE. LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE TUESDAY NIGHT AND WEDNESDAY...WHICH MAY LEAD TO FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TUESDAY NIGHT AND WEDNESDAY.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 557 PM CDT MON MAY 25 2009 TXZ204-220-260000- ATASCOSA-MEDINA- 557 PM CDT MON MAY 25 2009 ...A STRONG THUNDERSTORM WAS AFFECTING ATASCOSA AND MEDINA COUNTIES... AT 555 PM CDT...NWS METEOROLOGISTS ARE TRACKING A STRONG THUNDERSTORM NEAR BADER...OR 8 MILES NORTHWEST OF CASTROVILLE...MOVING SOUTHEAST AT 15 MPH. PEOPLE IN EASTERN MEDINA AND NORTHWESTERN ATASCOSA COUNTIES... INCLUDING THE FOLLOWING LOCATIONS...QUIHI...RIO MEDINA...BADER... DUNLAY...CASTROVILLE...NOONAN...LACOSTE...PEARSON...LYTLE AND NATALIA...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. PEA SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 726 PM CDT MON MAY 25 2009 TXZ183-260130- VAL VERDE- 726 PM CDT MON MAY 25 2009 ...A STRONG THUNDERSTORM WAS AFFECTING VAL VERDE COUNTY... AT 723 PM CDT...NWS METEOROLOGISTS ARE TRACKING A STRONG THUNDERSTORM NEAR PUMPVILLE...OR 15 MILES NORTHWEST OF LANGTRY. THIS STORM WAS NEARLY STATIONARY. PEOPLE IN VAL VERDE COUNTY...INCLUDING THE FOLLOWING LOCATIONS... PUMPVILLE...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. DIME SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 729 PM CDT MON MAY 25 2009 TXZ183-260130- VAL VERDE- 729 PM CDT MON MAY 25 2009 ...A STRONG THUNDERSTORM WAS AFFECTING VAL VERDE COUNTY... AT 723 PM CDT...NWS METEOROLOGISTS ARE TRACKING A STRONG THUNDERSTORM NEAR PUMPVILLE...OR 15 MILES NORTHWEST OF LANGTRY. THIS STORM WAS NEARLY STATIONARY. PEOPLE IN VAL VERDE COUNTY...INCLUDING THE FOLLOWING LOCATIONS... PUMPVILLE...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. DIME SIZE HAIL...VERY HEAVY RAINS AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
The Laughlin AFB radar (KDFX), 90 km away, was scanning. The volume nearest the first event began at 02:48 UTC.
3 hail, 3 thunderstorm wind. Local standard time, as filed.
Hail was reported at Camp Eagle.
Several trees were reported blown over.
The public reported a wind gust of 60 mph north of Regan Wells.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2009Every state in 2009This day in weather historyWarnings in Texas, May 2009
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 163698, 163699, 163700, 163701, 163702, 163703.